Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 15, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 13, 2011, 3:12 PM CDT for 16 counties in Texas. It took effect at Apr 14, 2011, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:12 PM CDT (20:12 UTC)
- In effect from
- Apr 14, 2011, 10:00 AM CDT
- Expired
- Apr 14, 2011, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3508 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS84 KSJT 132012 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 312 PM CDT WED APR 13 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON THURSDAY...ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND NORTHERN EDWARDS PLATEAU. A VERY WARM AND DRY AIR MASS WILL BE ACCOMPANIED BY GUSTY WEST WINDS. THIS COMBINED WITH DRY AMBIENT CONDITIONS... AND VERY DRY VEGETATION WILL BE CONDUCIVE FOR EXPLOSIVE WILDFIRE GROWTH. TXZ078-132115- /O.CAN.KSJT.FW.A.0013.110414T1600Z-110415T0100Z/ SUTTON- 312 PM CDT WED APR 13 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH FOR SUTTON COUNTY... WHILE RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH AT 20 FEET. $$ TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-141200- /O.UPG.KSJT.FW.A.0013.110414T1600Z-110415T0100Z/ /O.NEW.KSJT.FW.W.0015.110414T1500Z-110415T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- 312 PM CDT WED APR 13 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING FOR THE BIG COUNTRY...CONCHO VALLEY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU. THE RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * AFFECTED AREA: IN TEXAS...GENERALLY WEST OF A LINE FROM CROSS PLAINS...TO ELDORADO...TO OZONA * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 12 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
632 WWUS84 KSJT 141052 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 552 AM CDT THU APR 14 2011 ...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TODAY AND POSSIBLE AGAIN FRIDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TODAY... ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU. A VERY WARM AND DRY AIR MASS WILL BE ACCOMPANIED BY GUSTY WEST WINDS. THIS COMBINATION WITH VERY DRY VEGETATION WILL BE CONDUCIVE FOR EXPLOSIVE WILDFIRE GROWTH. CRITICAL FIRE WEATHER CONDITIONS COULD ALSO DEVELOP ON FRIDAY...WHEN GUSTY NORTH-NORTHWEST WINDS WILL BE COMBINED WITH VERY DRY AIR. TXZ049-054-065-066-098-099-113-114-127-128-142100- /O.NEW.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/ /O.CON.KSJT.FW.W.0015.110414T1500Z-110415T0100Z/ FISHER-NOLAN-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- 552 AM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND CONCHO VALLEY. ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND PARTS OF THE CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...COKE...RUNNELS... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... CALLAHAN. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ064-071>073-076-077-142100- /O.CON.KSJT.FW.W.0015.110414T1500Z-110415T0100Z/ STERLING-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- 552 AM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY AND PARTS OF THE NORTHERN EDWARDS PLATEAU... * AFFECTED AREA: IN TEXAS...STERLING...IRION...TOM GREEN... CONCHO...CROCKETT...SCHLEICHER. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ139-140-154-155-142100- /O.NEW.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/ COLEMAN-BROWN-MCCULLOCH-SAN SABA- 552 AM CDT THU APR 14 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE HEARTLAND... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA: IN TEXAS...COLEMAN...BROWN...MCCULLOCH...SAN SABA. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
838 WWUS84 KSJT 142038 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 338 PM CDT THU APR 14 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING TODAY AND ARE LIKELY AGAIN FRIDAY AFTERNOON... .A RED FLAG WARNING WILL REMAIN IN EFFECT ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU THROUGH 8 PM THIS EVENING. THE COMBINATION OF VERY WARM AIR...GUSTY WEST WINDS...AND SINGLE DIGIT RELATIVE HUMIDITY VALUES WITH VERY DRY VEGETATION WILL BE CONDUCIVE FOR EXPLOSIVE WILDFIRE GROWTH. CRITICAL FIRE WEATHER CONDITIONS COULD ALSO DEVELOP ON FRIDAY... WHEN GUSTY NORTH TO NORTHWEST WINDS WILL BE COMBINED WITH VERY DRY AIR...AND CONTINUED DROUGHT CONDITIONS. TXZ065-150100- /O.CAN.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/ /O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/ COKE- 338 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COKE COUNTY... * AFFECTED AREA: IN TEXAS...COKE. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ049-054-066-098-099-113-114-127-128-150445- /O.UPG.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/ /O.NEW.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/ /O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/ FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- 338 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... CALLAHAN. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ139-140-154-155-150445- /O.UPG.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/ /O.NEW.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/ COLEMAN-BROWN-MCCULLOCH-SAN SABA- 338 PM CDT THU APR 14 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE HEARTLAND... * AFFECTED AREA: IN TEXAS...COLEMAN...BROWN...MCCULLOCH...SAN SABA. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ064-071>073-076-077-150100- /O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/ STERLING-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- 338 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...STERLING...IRION...TOM GREEN... CONCHO...CROCKETT...SCHLEICHER. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:04 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 13, 3:04 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT WED APR 13 2011 .SHORT TERM... FEW CONCERNS IN THE SHORT TERM BESIDES FIRE WEATHER WHICH WILL BE DISCUSSED IN MORE DETAIL IN THE FIRE WEATHER DISCUSSION. CURRENTLY...WE HAVE A 'DIRTY RIDGE' OVER THE AREA. PACIFIC MOISTURE IN THE FORM OF UPPER LEVEL CLOUDS ARE MOVING INTO THE AREA ON SOUTHWEST FLOW. THE RIDGING IS HELPING TO KEEP TEMPERATURES WARMER THAN NORMAL ACROSS THE AREA. THIS RIDGE WILL BE PUSHED EAST AS AN UPPER LEVEL TROUGH MOVES INTO THE ROCKIES TONIGHT AND FARTHER EAST INTO THE CENTRAL PLAINS TOMORROW. AHEAD OF THIS SYSTEM...LEE SFC TROUGHING TO OUR NORTH WILL CONTINUE TO ENHANCE THE SOUTHERLY FLOW FOR OUR AREA...AND BRING MOISTURE NORTHWARD. WE WILL SEE WARM OVERNIGHT LOWS AGAIN AS A RESULT...LIKELY ONLY DROPPING INTO THE LOWER TO MID 60S FOR MOST AREAS. WESTERN PARTS OF THE CWA MAY SEE 50S WHERE DRIER AIR RESIDES. IN ADDITION...LOW CLOUDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AND IMPACT AREAS GENERALLY SOUTH AND EAST OF A LINE FROM CROSS PLAINS TO SONORA. TOMORROW...AS THE UPPER LEVEL LOW MOVES FROM THE ROCKIES INTO THE PLAINS...THE SURFACE LOW WILL MOVE INTO NORTHEASTERN KANSAS WHILE INTENSIFYING. A PACIFIC FRONT WILL BE PUSHED EAST THROUGH MOST OF OUR AREA DURING THE MORNING HOURS. BEHIND THE FRONT...GUSTY WEST WINDS OF 20 TO 30 MPH ARE LIKELY...ALONG WITH MUCH DRIER AIR. TEMPERATURES WILL BE ABLE TO WARM INTO THE UPPER 80S TO LOWER 90S AS THIS DRY AIR COMBINES WITH DOWNSLOPING WEST WINDS. 20 .LONG TERM... A COLD FRONT WILL SWEEP THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY MORNING...WITH THE MAIN IMPACTS BEING A WIND SHIFT TO THE NORTH AND A RETURN TO NEAR NORMAL TEMPERATURES. HIGH TEMPERATURES WILL RANGE FROM THE MID 70S ACROSS THE BIG COUNTRY TO THE MID 80S OVER THE NORTHWEST HILL COUNTRY. SURFACE HIGH SETTLES IN OVER THE AREA RESULTING IN CLEAR SKIES AND LIGHT SURFACE WINDS. THIS IN COMBINATION WITH DEWPOINT TEMPERATURES IN THE TEENS WILL RESULT IN LOW TEMPERATURES IN THE 40S ACROSS THE AREA. A FEW LOW LYING RIVER VALLEYS MAY DROP INTO THE 30S. SURFACE HIGH WILL PUSH EAST...RESULTING IN RETURN FLOW AND A SLOW WARM UP WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE SEASONAL NORMALS. 850 THERMAL RIDGE BUILDS INTO THE AREA FROM THE WEST ON SUNDAY AND MORE AGGRESSIVELY ON MONDAY...RESULTING IN UNSEASONABLY WARM TEMPERATURES. HIGH TEMPERATURES WILL TOP OUT IN THE 90S ACROSS MUCH OF THE REGION. STAYED A FEW DEGREES ABOVE GUIDANCE FOR HIGH TEMPERATURES AND THESE MAY NEED TO BE ADJUSTED UP SLIGHTLY ON FUTURE SHIFTS. 12Z ECMWF AND GFS ARE IN BETTER AGREEMENT WITH RESPECT TO THE UPPER LEVEL TROUGH THAT WILL MOVE ACROSS THE AREA ON TUESDAY. GFS IS SHOWING A DISTURBANCE MOVING ACROSS WEST CENTRAL TEXAS...AHEAD OF THE AFOREMENTIONED TROUGH...SETTING OFF SOME CONVECTION MONDAY NIGHT INTO TUESDAY MORNING. INCLUDED A SLIGHT CHANCE OF POPS FOR THIS TIME FRAME. A COLD FRONT WILL SWEEP THROUGH THE AREA ON THE HEELS OF THE PASSING TROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY...MAINLY OVER THE EASTERN THIRD OF THE CWA...BUT LEFT A MENTION OF ANY WEATHER OUT OF THE GRIDS FOR NOW. DANIELS && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY AFTERNOON... A RED FLAG WARNING HAS BEEN ISSUED FOR ROUGHLY THE WESTERN 2/3 OF THE AREA THURSDAY AFTERNOON. A PACIFIC FRONT WILL MOVE THROUGH THE AREA DURING THE MORNING HOURS. ALOFT...A STRONG CORRIDOR OF WINDS WILL ALSO MOVE ACROSS THE AREA THROUGH THE BASE OF THE UPPER LEVEL TROUGH THAT WILL BE EXITING INTO THE CENTRAL PLAINS. WHILE OUR WINDS WILL LIKELY INCREASE TO GREATER THAN 20 MPH BEGINNING LATE MORNING AND CONTINUING THROUGH THE LATE AFTERNOON AND EVENING HOURS...THE STRONGEST WINDS ARE EXPECTED TO RESIDE OVER THE CAPROCK AREAS AROUND LUBBOCK. 850MB WINDS APPEAR TO BE IN THE 20 TO 25 KNOT RANGE DURING THE AFTERNOON HOURS WITH 700MB WINDS AS HIGH AS 40 KNOTS. DUE TO THE DRY AIR AND WARM TEMPERATURES BEHIND THE PACIFIC FRONT...WE WILL BE ABLE TO MIX THESE STRONGER WINDS TO THE SURFACE AFTER THE FRONT MOVES THROUGH. WE MAY SEE GUSTS TO OVER 30 MPH...WITH SUSTAINED WINDS NEARING 25 MPH AT 20 FEET. RELATIVE HUMIDITY VALUES WILL BE VERY LOW...FALLING TO 5 TO 10 PERCENT ACROSS THE AREA DUE TO VERY DRY AIR COMBINING WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S. WE WILL SEE ELEVATED FIRE WEATHER CONDITIONS ON FRIDAY ACROSS THE BIG COUNTRY. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 10 PERCENT...WHILE WINDS WILL BE MARGINAL BETWEEN 15 AND 20 MPH AT 20 FEET. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK AS WARMER THAN NORMAL TEMPERATURES ALLOW HUMIDITIES TO FALL TO LESS THAN 20 PERCENT EACH DAY. WINDS WILL GENERALLY BE 10 TO 20 MPH. 20 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 90 48 77 43 / 0 0 0 0 0 SAN ANGELO 60 92 45 81 41 / 0 0 0 0 0 JUNCTION 66 90 47 84 42 / 10 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 8 PM CDT THURSDAY FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...NOLAN...RUNNELS...SCHLEICHER... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. &&
Hazardous weather outlook, Apr 13, 5:33 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 533 AM CDT WED APR 13 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 533 AM CDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS THE WESTERN BIG COUNTRY... WESTERN CONCHO VALLEY...AND CROCKETT COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND NORTHERN EDWARDS PLATEAU... ON THURSDAY FROM LATE MORNING THROUGH EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT ACROSS THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 13, 10:47 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1047 AM CDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 4 SSE FREDONIA 30.89N 99.09W
04/10/2011 MASON TX PUBLIC
ROOF BLOWN OFF OF BARN.
&&
EVENT NUMBER SJT1100065
SNNearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.